Concurrent encephalopathy and peripheral neuropathy: A rare case of metronidazole toxicity
Keywords:Encephalopathy, Metronidazole, Peripheral neuropathy
Metronidazole is a nitroimidazole antibiotic widely used in clinical practice for anaerobic bacteria and protozoa. Though well tolerated, it rarely has severe neurological toxicity. We are reporting a case of a 59-year old female with liver abscess who developed concurrent encephalopathy and peripheral neuropathy after a few days of high-dose metronidazole therapy. MRI brain of patient showed characteristic hyperintense lesion in bilateral dentate nuclei of cerebellum. Nerve conduction study showed demyelinating pattern and sensory neuropathy predominantly affecting lower limbs. The patient recovered well after the withdrawal of the offending agent.
How to Cite
Copyright (c) 2021 Grande Medical Journal
This work is licensed under a Creative Commons Attribution 4.0 International License.